Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2018, 4:52 PM CDT for Dickson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 4:52 PM CDT (21:52 UTC)
- Expired
- Aug 5, 2018, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
County Dickson County, TN
The radar
The Ft Campbell radar (KHPX), 53 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WWUS84 KOHX 052152
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT SUN AUG 5 2018
TNZ006-023-025-052215-
Dickson TN-Montgomery TN-Houston TN-
452 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND EASTERN HOUSTON COUNTIES UNTIL 515 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 10 miles northwest of Dickson, moving
north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, Charlotte, Vanleer and Slayden.
LAT...LON 3636 8726 3635 8728 3633 8729 3632 8728
3609 8740 3612 8755 3619 8758 3620 8759
3620 8762 3637 8760 3637 8759 3641 8760
TIME...MOT...LOC 2152Z 193DEG 15KT 3619 8749
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:52 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 5, 3:52 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Nashville TN 352 PM CDT Sun Aug 5 2018 .DISCUSSION... Scattered thunderstorms are moving northeast across the area this afternoon. Some may continue to have gusty winds, some lightning, and brief heavy downpours into the evening hours. Have continued with a chance of thunderstorms after 7pm this evening as a few additional storms may develop and linger into the evening hours, but the intensity and coverage of storms will decrease after sunset. Monday will see similar conditions with isolated thunderstorms in the morning and scattered activity in the afternoon. Another day of moderate instability, but no shear. So a few decent updrafts that produce some gusty winds will be possible, but not expecting much beyond that. A broad upper trough will slowly push southward on Tuesday, pushing a weak front towards the Ohio and Mid Mississippi River Valleys. Deeper moisture will stay north of our area, but we could still see some scattered storms mainly during the afternoon on Tuesday. Once again moderate CAPE values and little shear may allow for a strong thunderstorm or two. The best chance of precip continues to be on Wednesday with the passage of the weak frontal boundary. By Thursday the boundary is expected to have slowed and maybe even stalled across or just south of the mid-state. Models are in agreement with a high chance of precip both Weds and Thurs, but may be overdoing the QPF. Going with only 0.5 to 1 inch for those two days. An upper short wave is expected to develop as we get closer to the weekend and may push another wave of more substantial precip through the area on Thursday night and Friday. Looks like a similar pattern continuing next weekend as the upper trough remains in place. Temperatures in the extended portion of the forecast will be dependent on the cloud cover and precip each day. Temps are forecast to be around or just below seasonal norms. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and thunderstorms will occur over the Mid-State this afternoon, and at TAF release time, the activity was close enough to several terminals to warrant a tempo for MVFR conditions due to -TSRA, between 18z and 20z. Otherwise, expect VFR conditions to prevail at Mid-State terminals through at least 08z. After that, patchy fog is forecast to produce MVFR conditions at CSV between 08z and 11z, with VFR conditions continuing elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 93 74 92 73 / 30 30 10 30 40 Clarksville 71 92 72 90 71 / 20 20 10 40 50 Crossville 69 86 69 85 68 / 20 40 20 40 30 Columbia 72 93 72 92 71 / 20 30 10 30 40 Lawrenceburg 71 92 71 92 70 / 20 30 10 40 30 Waverly 71 91 72 90 71 / 20 20 10 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Aug 5, 5:01 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sun Aug 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Special weather statement, Aug 5, 2:30 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
230 PM CDT SUN AUG 5 2018
TNZ027-028-052015-
Davidson TN-Wilson TN-
230 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON AND WEST CENTRAL
WILSON COUNTIES UNTIL 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Nashville, moving northeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Nashville, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Nolensville, Belle Meade, Lakewood, Hermitage, Rural Hill, Antioch,
Belinda City, Old Hickory, Berry Hill and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Percy Priest Lake or Old Hickory Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3629 8664 3625 8664 3625 8658 3615 8641
3609 8651 3610 8652 3609 8652 3608 8654
3609 8654 3609 8655 3607 8655 3599 8669
3609 8687 3634 8673
TIME...MOT...LOC 1929Z 220DEG 6KT 3609 8672
19Special weather statement, Aug 5, 3:18 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
318 PM CDT SUN AUG 5 2018
TNZ008-027-052045-
Davidson TN-Sumner TN-
318 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON AND
SOUTHWESTERN SUMNER COUNTIES UNTIL 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hendersonville, or 10 miles west of Gallatin, moving northeast at 20
mph.
Brief wind gusts up to 35 mph will be possible with this storm.
Locations impacted include...
Gallatin, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Lakewood and Old Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3638 8644 3631 8654 3632 8654 3632 8655
3631 8656 3629 8656 3622 8667 3628 8677
3641 8671 3641 8669 3643 8669 3648 8665
TIME...MOT...LOC 2017Z 219DEG 17KT 3634 8663
19Special weather statement, Aug 5, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT SUN AUG 5 2018
TNZ006-023-025-052215-
Dickson TN-Montgomery TN-Houston TN-
452 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND EASTERN HOUSTON COUNTIES UNTIL 515 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 10 miles northwest of Dickson, moving
north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, Charlotte, Vanleer and Slayden.
LAT...LON 3636 8726 3635 8728 3633 8729 3632 8728
3609 8740 3612 8755 3619 8758 3620 8759
3620 8762 3637 8760 3637 8759 3641 8760
TIME...MOT...LOC 2152Z 193DEG 15KT 3619 8749
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:30 PM CDT | Special Weather Statement | OHX | Davidson | 45 min |
| Aug 5, 3:18 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Aug 5, 5:06 PM CDT | Special Weather Statement | OHX | Humphreys | 24 min |
| Aug 5, 5:22 PM CDT | Special Weather Statement | OHX | Montgomery | 38 min |
| Aug 5, 5:44 PM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| Aug 5, 6:12 PM CDT | Areal Flood Advisory | OHX | Humphreys, Perry | 2 hr |
| Aug 5, 6:12 PM CDT | Special Weather Statement | OHX | Humphreys, Perry | 48 min |
| Aug 5, 6:21 PM CDT | Special Weather Statement | OHX | Robertson | 39 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.